Alert archive / Wisconsin / Special Marine Warnings in 2011

Special Marine Warning 2, NWS Green Bay, WI

April 10, 2011

NWS Green Bay, WI issued this special marine warning at Apr 10, 2011, 4:28 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 4:28 PM CDT (21:28 UTC)
Expired
Apr 10, 2011, 5:13 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Apr 10, 2:40 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 10, 2:40 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN APR 10 2011

.SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SEVERE
POTENTIAL LATE THIS AFTERNOON INTO THE EVENING HOURS. POTENTIAL
EXISTS FOR SIGNIFICANT THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL AND SEVERAL TORNADOES.

THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES SITUATED
OVER E-CNTRL MN WITH A WRMFNT EXTENDED EWD THRU CNTRL WI. A CDFNT
STRETCHED SOUTH FROM THE LOW THRU CNTRL SECTIONS IA. AIR MASS
ACROSS SRN WI HAS BECOME VERY UNSTABLE WITH DEW PTS RISING INTO
THE LWR 60S...CAPES APPROACHING 2K J/KG AND LI'S AS LOW AS -8.
RADAR MOSAIC/SATL IMAGERY INDICATED ACCAS CLDS/SCT SHWRS
DEVELOPING OVER NE IA AND MOVING NEWD INTO CNTRL WI. NONE OF THESE
STORMS ARE SVR AS OF YET.

OUTBREAK OF SVR STORMS IS STILL EXPECTED LATE THIS AFTERNOON INTO
THE EVENING HOURS OVER MUCH OF NE WI. THUNDERSTORMS ARE FCST TO
DVLP FROM ERN MN/NE IA AHD OF THE CDFNT THIS AFTERNOON AND THEN
MOVE RAPIDLY EAST (40 TO 50 MPH) THRU WI. THERMODYNAMICS ALL APR
FAVORABLE FOR THESE STORMS TO QUICKLY TURN SEVERE AS JET ENERGY
LIFTS NE THRU THE MIDWEST AHD OF THE MAIN UPR TROF. THESE SVR
STORMS WL REACH CNTRL WI BETWEEN 5 AND 7 PM...ERN WI BETWEEN 7 AND
9 PM. LARGEST HODOGRAPHS ARE FCST TO RESIDE NEAR THE WRMFNT WHICH
SHOULD BE LOCATED OVER NRN WI WHEN THE STORMS ARRIVE. THIS AREA
WOULD HAVE THE BEST CHC OF SEEING TORNADO ACTIVITY WITH THE
POSSIBILITY OF LONG-TRACKED TORNADOES. ANTICIPATE A WEATHER WATCH
TO BE ISSUED SHORTLY.

THE SFC LOW TO CONT MOVING NE THRU THE WRN GREAT LKS TNGT AND
SWEEP THE CDFNT THRU THE FCST AREA THIS EVENING. ONGOING
CONVECTION SHOULD ALREADY BE IN THE PROCESS OF EXITING WI AROUND
THE MIDNGT HOUR WITH ONLY LGT STRATIFORM RAIN IN SCT FASHION FOR
THE OVERNIGHT PERIOD. WINDS WL VEER WEST AND INCREASE THRU THE NGT
WITH GUST APPROACHING 30 MPH TOWARD DAYBREAK. HAVE LOWERED MIN
TEMPS A FEW DEGS AS COOLER AIR QUICKLY MOVES IN BEHIND THE
DEPARTED CDFNT.

WRAP-AROUND MSTR/SECONDARY SFC TROF/PASSAGE OF THE UPR TROF TO
MOVE THRU WI MON MORNING AND MAY BE ABLE TO KICK OFF A FEW LGT
SHWRS. BY MON AFTERNOON...A RDG OF HI PRES IS FCST TO MOVE INTO
THE UPR MS VALLEY AND BEGIN TO ADVECT DRIER AIR INTO WI. HAVE LEFT
A TOKEN SLGT CHC POP FOR THE AFTERNOON...BUT THESE MAY BE ABLE TO
GET DROPPED IF MDLS PERSIST ON AMT OF DRYING. MAX TEMPS BACK TO
NORMAL ON MON WITH LWR 50S NORTH...MID-UPR 50S ELSEWHERE.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. UPPER RIDGE BUILDS
INTO THE AREA MONDAY NIGHT AND REMAINS ACROSS WISCONSIN BEFORE
FLATTENING TUESDAY NIGHT. THIS SHOULD PROVIDE FOR DRY AND
SEASONABLE WEATHER THROUGH EARLY WEDNESDAY. CLIPPER LIKE SYSTEM
APPROACHES WEDNESDAY WITH A SURFACE COLD FRONT THAT DROPS ACROSS
WISCONSIN BEFORE STALLING ACROSS NORTHERN ILLINOIS WEDNESDAY NIGHT
THROUGH THURSDAY. THEN MODELS SUGGEST THAT AN INVERTED TROUGH WILL
FORM FROM THE SOUTHERN PLAINS TO IOWA...WITH OVERRUNNING
PRECIPITATION TO IT/S NORTH.

UPPER JET ENERGY MOVING INTO THE SOUTHERN PLAINS FROM THE WESTERN
UNITED STATES IS EXPECTED TO PRODUCE A CLOSED LOW OVER THE MID
MISSISSIPPI VALLEY THURSDAY NIGHT WHICH THEN MOVES VERY SLOWLY
EAST TO THE OHIO VALLEY BY SATURDAY. THE GFS IS FURTHER SOUTH THAN
THE ECMWF AT FIRST BUT THEN THE TWO MODELS COME TOGETHER WITH A
LOW OVER ILLINOIS ON SATURDAY. THIS COULD MAKE FOR AN EXTENDED
PERIOD OF CLOUDS AND COOLER WEATHER THURSDAY THROUGH SATURDAY WITH
PERIODS OF RAIN AND POSSIBLY SOME SNOW. ACCUMULATING SNOW POSSIBLE
FRIDAY NIGHT AND SATURDAY IF THE BOUNDARY LAYER TEMPERATURES ARE
COLD ENOUGH.
&&

.AVIATION...VFR CONDITIONS TO ONLY LAST INTO THE EVENING HOURS
BEFORE A CDFNT SWEEPS THRU THE RGN AND BRING SVR TSTMS TO MUCH OF
THE AREA. SOUTH WNDS TO VEER WEST AND INCREASE INTO THE 15 TO 25
KT RANGE WITH GUSTS APPROACHING 30 KTS. A LARGE AREA OF LOW
STRATUS CLDS TO THEN OVERSPREAD THE TAF SITES AFTER MIDNIGHT WITH
CIGS/VSBYS IN THE IFR/MVFR RANGE. AS A RDG OF HI PRES BEGINS TO
BUILD INTO THE WRN GREAT LKS MON AFTERNOON...EXPECT CIGS TO RETURN
TO VFR CONDITIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR WIZ018>021-030-031-035>040-
045-048>050-074.

&&

KALLAS/RDM
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1154 AM CDT SUN APR 10 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1154 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER ALL OF NORTH
CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING.

A MAJOR SEVERE WEATHER OUTBREAK STILL LOOKS LIKELY FOR LATE THIS
AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM AND COLD
FRONT MOVE INTO THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS WESTERN WISCONSIN AND NORTHEAST IOWA BY MID-AFTERNOON AND
QUICKLY BECOME SEVERE. THESE SEVERE STORMS WILL RAPIDLY SWEEP EAST
AT 40 TO 50 MPH ACROSS CENTRAL AND EASTERN WISCONSIN BETWEEN 5 AND
9 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS...LARGE HAIL
AND TORNADOES.

RAINFALL AMOUNTS FROM THE STORMS IS ALSO EXPECTED TO BE HEAVY AT TIMES.
THAT WILL RESULT IN AN INCREASED RISK OF FLOODING... ESPECIALLY NEAR
RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY AFTERNOON...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE
FORECAST TO OVERSPREAD THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-111700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1154 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MOIST AIR MOVING NORTH OVER THE COLD WATERS OF LAKE MICHIGAN WILL
BRING AREAS OF DENSE FOG FROM TIME TO TIME. THUNDERSTORMS ARE ALSO
EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY
BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:09 PM CDTMarine Dense Fog AdvisoryGRB15 hr
Apr 9, 9:25 PM CDTDense Fog AdvisoryGRBDoor, Kewaunee, Manitowoc6 hr
Apr 9, 11:36 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas39 min
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningGRBFlorence34 min
Apr 10, 3:13 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano30 min
Apr 10, 3:20 AM CDTSpecial Marine WarningGRB34 min
Apr 10, 3:41 AM CDTSmall Craft AdvisoryGRB42 hr
Apr 10, 10:13 AM CDTMarine Dense Fog AdvisoryGRB11 hr
Apr 10, 10:20 AM CDTRiver Flood WarningGRBWood4 days
Apr 10, 10:36 AM CDTRiver Flood WarningGRBMarathon47 hr
Apr 10, 1:28 PM CDTRiver Flood WarningGRBShawano, Waupaca4 days
Apr 10, 3:38 PM CDTRiver Flood WarningGRBMarathon65 hr
Apr 10, 4:10 PM CDTRiver Flood WarningGRBLincoln, Marathon64 hr
Apr 10, 4:17 PM CDTRiver Flood WarningGRBWood41 hr
Apr 10, 4:26 PM CDTSevere Thunderstorm WarningGRBKewaunee19 min
Apr 10, 5:31 PM CDTTornado WarningGRBLincoln, Marathon44 min
Apr 10, 6:04 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara, Wood56 min
Apr 10, 6:14 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon, Shawano46 min
Apr 10, 6:31 PM CDTTornado WarningGRBWaushara29 min
Apr 10, 6:40 PM CDTTornado WarningGRBLanglade, Lincoln50 min
Apr 10, 6:58 PM CDTTornado WarningGRBWaupaca, Waushara, Winnebago32 min

Nearby

Special Marine Warnings in Wisconsin, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.